Alert archive / Tennessee / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 302, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 11, 2003, 3:51 PM CDT for Macon County, Sumner County, Tennessee. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2003, 3:51 PM CDT (20:51 UTC)
- Expired
- Jun 11, 2003, 4:40 PM CDT
- In force
- 49 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Macon County, TN, Sumner County, TN
The radar
The Nashville radar (KOHX), 50 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 10:45 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
| Jun 11, 3:30 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.9 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1603 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 757 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 216 m²/s²
- 0-3 km storm-relative helicity
- 244 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 112051 SVRBNA TNC111-165-112140- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 350 PM CDT WED JUN 11 2003 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MACON COUNTY IN TENNESSEE SUMNER COUNTY IN TENNESSEE * UNTIL 440 PM CDT * AT 340 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES SOUTHWEST OF WESTMORELAND...OR 9 MILES NORTH OF GALLATIN...MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE... IN NORTHEASTERN SUMNER COUNTY BY 400 PM CDT IN NORTHERN MACON COUNTY BY 410 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. && LAT...LON 3659 8644 3644 8632 3645 8579 3679 8586 $$ END/ORCHANIAN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:30 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Jun 11, 2:30 PM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 230 PM CDT WED JUN 11 2003 CURRENT...STORMS MARCHING ACROSS CWA W/ NUMEROUS WARNINGS. TEMPS RANGING FROM UPPER 60S IN RAIN-COOLED AREAS TO MID 80S. FORECAST...CWA TO BE IN MOIST UNSTABLE AIR MASS FOR WHAT SEEMS LIKE FOREVER W/ S/WV AFTER S/WV PASSING THROUGH. THIS ALONG W/ MESOSCALE-DRIVEN FEATURES (LEFTOVER BOUNDARIES) WILL ENHANCE PRECIP/TSTM CHANCES ALL THE WAY INTO SAT. HEAVY RAIN...SEVERE WEATHER LIKELY FOR A WHILE. MODEL CONVECTIVE FEEDBACK MAY BE A PROBLEM SO PINPOINTING TIMING/LOCATION OF HEAVIEST RAINS QUITE DIFFICULT. AS FOR TEMPS...WENT ON COOLER SIDE OF GUIDANCE. BNA TT 70/82/70/82/70 7767 CSV TT 68/77/68/77/68 7767 .BNA...SEVERE TSTM WATCH UNTIL 4 PM. MAG
Hazardous weather outlook, Jun 11, 9:45 AM CDT, 6 hours 6 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-121030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 945 AM CDT WED JUN 11 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A VERY MOIST AND VERY UNSTABLE ATMOSPHERE WILL REMAIN OVER MID TENNESSEE...ALONG WITH SEVERAL LINGERING SURFACE BOUNDARIES. THE WEATHER WILL BECOME ESPECIALLY ACTIVE THIS AFTERNOON AND TONIGHT AS A STRONG DISTURBANCE MOVES ACROSS THE AREA. THUNDERSTORMS WILL BECOME WIDESPREAD AT TIMES. MANY OF THE THUNDERSTORMS WILL PRODUCE TORRENTIAL DOWNPOURS...WHICH COULD LEAD TO PONDING ON ROADS AND COULD CAUSE SMALL STREAMS TO RISE RAPIDLY. SOME THUNDERSTORMS WILL PRODUCE DAMAGING WINDS AND POSSIBLY LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY LITTLE CHANGE TO THE WEATHER PATTERN IS EXPECTED OVER THE NEXT SEVERAL DAYS. SCATTERED THUNDERSTORMS ARE A GOOD BET THROUGH THE PERIOD...AND LOCALLY SEVERE THUNDERSTORMS ARE POSSIBLE EACH DAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS LIKELY TODAY AND MAY BE NEEDED AT TIMES THROUGH THE FORECAST PERIOD. 13
In the hours before
Local storm report, Jun 11, 3:16 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
0316 PM CDT WED JUN 11 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0300 PM CENTERVILLE TN WIND DAMAGE
06/11/03 HICKMAN MULTIPLE TREES DOWN IN
BURNHAM...REPORTED BY THE
COUNTY HIGHWAY DEPARTMENT
0310 PM LEWISBURG TN WIND DAMAGE
06/11/03 MARSHALL ONE TREE DOWN IN CHAPEL
HILL AND ONE TREE DOWN IN
MORRISVILLE...REPORTED BY
COUNTY HIGHWAY DEPARTMENT
STEIGERWALDTLocal storm report, Jun 11, 3:22 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
0322 PM CDT WED JUN 11 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0230 PM COLUMBIA TN WIND DAMAGE
06/11/03 MAURY NUMEROUS TREES DOWN ACROSS
COUNTY...REPORTED BY COUNTY
HIGHWAY DEPARTMENT
STEIGERWALDTLocal storm report, Jun 11, 3:25 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
0325 PM CDT WED JUN 11 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0245 PM FRANKLIN TN WIND DAMAGE
06/11/03 WILLIAMSON NUMEROUS TREES DOWN
COUNTYWIDE...REPORTED BY
COUNTY HIGHWAY DEPARTMENT
STEIGERWALDTLocal storm report, Jun 11, 3:36 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
0336 PM CDT WED JUN 11 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0330 PM 2 SW MOUNT JULIET TN WIND DAMAGE
06/11/03 WILSON TREES DOWN ALONG
INTERSTATE 40 AT MILE
MARKER 225...REPORTED BY
THE PUBLIC
STEIGERWALDTSpecial weather statement, Jun 11, 3:36 PM CDT, 15 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-112300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 336 PM CDT WED JUN 11 2003 ...SEVERE THUNDERSTORM WATCH UNTIL 800 PM CDT FOR ALL OF MIDDLE TENNESSEE... AT 345 PM CDT...BANDS OF STRONG TO SEVERE THUNDERSTORMS CONTINUED TO MOVE INTO MIDDLE TENNESSEE. NUMEROUS REPORTS OF LARGE HAIL AND DAMAGING WINDS HAVE ALREADY BEEN RECEIVED TODAY...AND MORE SEVERE WEATHER IS LIKELY LATE THIS AFTERNOON AND EVENING. THE MAIN THREAT WILL BE DAMAGING WINDS IN EXCESS OF 60 MPH. LARGE HAIL IS ALSO A THREAT. MANY OF THE STORMS WILL PRODUCE TORRENTIAL DOWNPOURS RESULTING IN PONDING ON ROADS AND IN LOW LYING AREAS. IF THUNDERSTORMS APPROACH YOUR LOCATION...SEEK SHELTER UNTIL THE STORMS PASS. STAY AWAY FROM WINDOWS. 13
Local storm report, Jun 11, 3:48 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
0348 PM CDT WED JUN 11 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0300 PM FOREST HILLS TN WIND DAMAGE
06/11/03 DAVIDSON NUMEROUS TREES
DOWN...REPORTED BY
EMERGENCY MANAGEMENT
0345 PM 3 S MOUNT JULIET TN WIND DAMAGE
06/11/03 WILSON TWO TREES DOWN...REPORTED
BY NWS EMPLOYEE
STEIGERWALDTThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 11:28 AM CDT | Severe Thunderstorm Warning | OHX | Wilson | 47 min |
| Jun 11, 11:41 AM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 49 min |
| Jun 11, 11:50 AM CDT | Severe Thunderstorm Warning | OHX | Franklin, Lincoln, Moore | 40 min |
| Jun 11, 12:11 PM CDT | Severe Thunderstorm Warning | OHX | Smith, Trousdale | 34 min |
| Jun 11, 12:39 PM CDT | Severe Thunderstorm Warning | OHX | Jackson | 36 min |
| Jun 11, 12:55 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy | 50 min |
| Jun 11, 1:01 PM CDT | Severe Thunderstorm Warning | OHX | Franklin | 29 min |
| Jun 11, 1:15 PM CDT | Severe Thunderstorm Warning | OHX | Overton | 30 min |
| Jun 11, 1:20 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren, Warren | 40 min |
| Jun 11, 1:35 PM CDT | Severe Thunderstorm Warning | OHX | Perry | 25 min |
| Jun 11, 1:43 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 47 min |
| Jun 11, 1:46 PM CDT | Severe Thunderstorm Warning | OHX | Overton, Pickett | 44 min |
| Jun 11, 1:54 PM CDT | Severe Thunderstorm Warning | OHX | Fentress | 51 min |
| Jun 11, 2:15 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 45 min |
| Jun 11, 2:21 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Houston, Stewart | 49 min |
| Jun 11, 2:29 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Marshall, Maury, Williamson | 56 min |
| Jun 11, 2:39 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 46 min |
| Jun 11, 2:56 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Trousdale, Wilson | 64 min |
| Jun 11, 3:07 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 48 min |
| Jun 11, 3:30 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Coffee, Moore | 55 min |
| Jun 11, 3:55 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Smith | 50 min |
| Jun 11, 4:00 PM CDT | Severe Thunderstorm Warning | OHX | Trousdale | 30 min |
| Jun 11, 4:20 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Warren | 35 min |
| Jun 11, 4:23 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Overton, Putnam | 57 min |
| Jun 11, 4:44 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb | 16 min |
| Jun 11, 6:19 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 21 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.